My experiences with Concerta

///My experiences with Concerta
Login Register
My experiences with Concerta 2014-08-14T19:19:42+00:00

The Forums Forums Medication Concerta My experiences with Concerta

Free medication video
Viewing 0 posts
Viewing 4 posts - 1 through 4 (of 4 total)
  • Author
    Posts
  • #125800
    Avatar
    robynshnobyn
    Member
    Post count: 15

    For the first few months, Concerta was working really well for me. I was on task and I could prioritize like never before. As the months wore on, though, the benefits wore out, leaving me with just the side-effects.

    As it turns out, I’m part of that “under one percent” of people who experienced all the greatly negative side effects such as depression, panic attacks/paranoia, itchiness (mostly on my face.) and drastic changes in heart rate. I lost 20 pounds in the first 6 months of taking Concerta, which was worrisome because quite frankly, I’m not that active. I’ve also contemplated whether I’ve become dependent on it, as I find myself having “cravings” for Concerta in the morning.

    Although I still get into those bad moods in the same pattern I used to whilst taking the drug, it seems taking Concerta exaggerated those moments, as it gave me the attention span to hyper-focus and create more problems than the one I was facing. The same went for the anxiety side of things.

    I’d have the same panic attack every night before I went to sleep, as my medication was wearing off. My heart rate would be way too fast one second, then way too slow the next. I would get paranoid and think that my heart would just suddenly stop in my sleep, so I fought sleep like I was fighting death.

    It’s not a nice thought to have.

    I’ve recently decided to stop taking my medication, to see what changes. First thing I noticed, no night time panic attacks. My heart rate is consistent and seemingly normal for my weight, despite smoking. I’m no where near as moody as before, in fact I’m a lot more upbeat than I have been this past year. I eat…all the time. I’m amazed that one person can eat this much, no more 2 small meals a day, that’s for sure.  And, riddle me this, I’m about as productive as I was when the medication did work for me (writing things down tends to help..it’s like a compulsion, I have to do it or I feel horrible all day.) The only downside is, I’m definitely a lot more spacey, which can be irritating but I figure meditation can curb that to be slightly less irritating.

    I’ll definitely be seeking out alternative methods of treating my symptoms of ADD, as I’m tired of experimenting with risky medications. Has any one else experienced the bad end of the stick when it came to medications?

     

    REPORT ABUSE
    #127436
    Avatar
    kirky
    Member
    Post count: 4

    Hi dude I have been on 36mg of concerta for 1 month now and it’s making my life hell IM so anxious and nervous and scAred all the time . I missed a dose yesterday and the things it has been helping with I could feel it wasn’t helping them things but the side effects weren’t there and I felt so much better ! Then today I have took them again and I feel like shit i have spent most of the day in tears and thinking I’m gonna be stuck like this forever so I am stuck with what to do

    REPORT ABUSE
    #127438
    Avatar
    Scattybird
    Participant
    Post count: 1096

    Hi kirky – I noticed your other post but am replying to this one. Elsewhere I have commented about Concerta. You’re not alone – I REALLY did not get on with it.

    I used to take quick release Ritalin and did OK, so I was put onto Concerta because it was a pain remembering to take Ritalin and not always convenient to do so.

    Anyway, I HATED Concerta. It made me very moody and very depressed and extremely miserable. I would rather be a bit whacky than miserable so I stopped taking it. I never had those problems with Ritalin.

    I now take quick release dexamphetamine. It’s much stronger than Ritalin and is good – I’ve halved my prescription and need very little to keep on a level. I like the quick release meds. I like being in complete control – if I want to take it I do, if I don’t then I don’t, if I just need a small dose to kick-start my day then I do that and I am not forced to take more if I don’t want to. Once you pop a Concerta you’re stuck with it all day.

    I don’t understand why Concerta made me feel so awful when Ritalin didn’t and yet it’s the same drug. I know some generics of Concerta don’t work properly because the dispensing mechanism is not as good as the one in ‘real’ Concerta.  I took the ‘proper’ brand Concerta and have absolutely nothing good to say about it.

    I know others have had better experiences with it, but we’re all different and it’s important to find a medication that suits your body, mind and lifestyle. So don’t worry about being stuck, try the quick release meds and don’t be scared of modifying the dose (but not over the maximum allowed of course) and type until you get it right. It will take a while but it’s worth it in the end. It’s really important to know that what suits one person may not suit another….. and you’re not alone.

     

     

    REPORT ABUSE
    #127461
    Avatar
    Patte Rosebank
    Participant
    Post count: 1517

    @Kirky, how are you doing?

    I thought of something you might want to discuss with your doctor or pharmacist.

    If the Concerta was helping you with some things, but was also making you feel so anxious, maybe the problem was that you were started on too high a dose, instead of starting low and gradually increasing it.

    I remember, my doctor started me on a much lower dose, and gradually increased it, while I kept track of the results from day to day, with a simple meds-journal. That way, we could tell when we’d found the most effective, least troublesome, dose for me.

    When I had my oral surgery, I went off it for a month, during the worst part of the healing process. Going back onto it, I had to start low, and gradually work up to my usual dose again. Even so, I had the jitters at first, but they were tolerable. They wouldn’t have been, if I’d just gone right back onto my usual dose.

    On the other hand, as Scattybird says, we’re all different, so maybe it isn’t the right med for you. Discuss it with your doctor and your pharmacist. (Often, pharmacists know more about meds than doctors do.)

    REPORT ABUSE
Viewing 4 posts - 1 through 4 (of 4 total)

You must be logged in to reply to this topic.